MAUDE Adverse Event Report: EUROSETS S.R.L. STANDALONE PMP PEDIATRIC OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

EUROSETS S.R.L. STANDALONE PMP PEDIATRIC OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number US5087
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the oxygenator began leaking blood after two days.Whole red blood in the gas outlet phase of the lower portion of the oxygenator was noted.There was no increase in pressure noted and no decrease in gas transfer.The pump speed and blood flow rate was 2850 rpms and 1.28 lpm.The blood inlet pressure was 200mmhg and the blood outlet pressure was 176mmhg.The activated clotting time/partial thromboplastin time (act/ptt) was 70.8.The patient was on support and stable when they elected to change the oxygenator for a new one.
 
Additional Manufacturer Narrative
Section d4: expiration date and manufacture date (h4) will be provided upon investigation the primary udi number in d4 is reflective of all available information.No further information was provided.A supplemental report will be submitted once the manufacturer's investigation is complete.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was later clarified that there were two device issues reported.The first device lot number 10453500 was not salvaged for return.The second device was a failed membrane like the first and was able to be salvaged for return.Mfr # 3003752502-2025-00024 captures the second device with the same issue.
 
Additional Manufacturer Narrative
Section d5: operator of device corrected manufacturer's investigation conclusion: the report of a blood leak from the oxygenator was unable to be confirmed as no product or images were available for evaluation.A specific root cause for the reported event could not be conclusively determined through this evaluation; however, eurosets determined that the reported leak can be related to fiber rupture.The patient was on pediatric eurosets oxygenator support for two days when the oxygenator began leaking blood.Whole red blood was reported in the lower portion of the oxygenator, within the gas outlet.It was reported that there was no increase in pressure noted and no decrease in gas transfer.The patient was stable on support when the decision was made to exchange the oxygenator.Pump speed was 2850 revolutions per minute, blood flow was 1.28 liters per minute, inlet pressure was 200 millimeters of mercury (mmhg), and outlet pressure was 176 mmhg.The patient¿s activated clotting time/partial thromboplastin time was 70.8.The production documentation for the eurosets pediatric oxygenator, lot number 10453500, was reviewed by the external manufacturer (eurosets) and showed that all tests from the production process were compliant with the technical specifications.Devices are required to pass manufacturing inspections and specifications prior to release and no abnormalities were documented which would cause or contribute to the reported occurrence.This device passed all required testing.Eurosets confirmed that 100% of the oxygenators produced are tested to detect eventual leakages using a pressure of 150 kpa (kilopascals) which is 1.5 times the maximum blood pathway pressure indicated on the ifu (instructions for use).Devices that exhibit leaks are discarded prior to distribution.Eurosets determined that the leak reported during use can be related to a fiber rupture after eurosets manufacturing and test phases.Eurosets communicated that their production process and controls will continue to be improved to further reduce the occurrence rate of these events, which will also be monitored for adverse trends.The production documentation for the eurosets oxygenator, lot number 10453500, was reviewed by the external manufacturer (eurosets) and showed that all tests made in the production process were compliant with the technical specifications.The eurosets amg pmp pediatric instructions for use (ifu), is currently available.Under ¿risks and side effects,¿ the ifu lists possible risks and side effects, including blood leakage caused by mechanical failure (e.G.Loss of mechanical integrity).These are potential side effects of all extracorporeal blood circulation systems.Under the list of warnings, the ifu warns that during use, a spare oxygenator must always be available and also warns that the device has to be carefully and continuously checked by qualified healthcare professionals throughout the procedure.The ifu warns to carefully check the device seal during priming and operation.Any loss may result in contamination of the environment or the operator, loss of blood, air embolism.If you notice leakage during priming or operation, replace the defective device following good perfusion practices.Also, under the section titled ¿set up¿, the ifu warns to ¿carry out a visual inspection and carefully check the device before use.Transport and/or storage conditions other than those prescribed may have caused damage to the device.¿ under the section titled ¿during bypass¿, the ifu instructs that during the entire procedure, according to good prefusion practices, monitor the integrity of the system for leaks absence.In this section, the ifu warns that ¿during cpb (cardiopulmonary bypass) check the oxygenator integrity, a small breach can also result in continuous blood loss, bacterial risk, viral infection or pyrogen reaction.A large breach can result in rapid blood loss leading to shock and death.If leakage occurs replace the oxygenator with a new one.¿ under the section titled ¿oxygenator replacement¿, this document states that a spare oxygenator must always be available during perfusion.After 6 hours of use with blood or if particular situations occur, which may lead the person responsible for perfusion to determine the safety of the patient may be compromised (insufficient oxygenator performance, leaks, abnormal blood parameters, etc.), follow the procedure outlined in the ifu for oxygenator replacement.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
STANDALONE PMP PEDIATRIC OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
EUROSETS S.R.L.
strada statale 12, n°143
medolla, modena 41036
IT  41036
Manufacturer (Section G)
EUROSETS S.R.L.
strada statale 12, n°143
medolla, modena 41036
IT   41036
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key21700652
Report Number3003306248-2025-00096
Device Sequence Number7910567
Product Code DTZ
UDI-Device Identifier08052705493351
UDI-Public(01)08052705493351(10)10453500(17)271006
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K202206
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUS5087
Device Catalogue NumberUS5087
Device Lot Number10453500
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2025
Supplement Date Received by Manufacturer06/23/2025
08/12/2025
Initial Report FDA Received Date03/26/2025
Supplement Report FDA Received Date07/10/2025
08/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight13 KG